Search the Community
Showing results for tags 'Benadryl'.
Found 3 results
I've had two lousy psychiatrists in a row. I'm waiting to see a new psychiatrist, but in the mean time I'm not on prescription psych meds, and I'm managing myself with non-prescription remedies. Recently, I've tried 5-HTP, Benadryl, and Lithium Orotate. I have been getting this awful anxiety/panic feeling in my head. It feels awful, kind of like having a porcupine in my head. Also I've been a bit bipolar. Super excited to funeral quality sadness. Plenty of energy to mopey and want to rest all day. 5-HTP didn't work well. It kinda made me calm for a bit, but it made me feel kind of like I was on Geodon; not a good feeling. More of a snake fangs in the head feeling instead of a porcupine in the head feeling. I have tried Benadryl quite a few times. That brings on a calm feeling, but also makes me want to sleep. It makes me so sleepy that I can barely keep my eyes open, like narcolepsy. So it took care of the bad feeling, but it wasn't practical because I don't always want to take a nap when the bad feeling happens, I just want the bad feeling to go away. I like Benadryl if I really need to sleep. One 25 mg tablet is enough. But now that I've discovered lithium orotate, I hope I wont need Benadryl during the day. I have been learning about lithium on the internet. I became quite hopeful that lithium would help me, and I found out that I could get lithium orotate over the counter. So I got some and I've been on it for about 4 days. Concerning lithium, it seems that what is needed is to get the lithium ions into the brain fluid so it can do what it does in there. Supposedly prescription lithium carbonate doesn't well cross the blood-brain barrier, but over-the-counter lithium orotate does cross the barrier. I want to try it for a while. I've been peppier, and that awful anxious feeling has been quelled. Today after my first 5 mg the bad feeling started up again in the evening, several hours after the first tablet. I took some more and became calmer again. 10 mg of lithium per day seems to be a good idea. Maybe I wont need rx meds at all. I hope so.
Hi All, I just started perphenazine and I have developed akathisia, a side effect that is new to me. My pdoc told me to try benadryl if eps popped up, but I forgot to ask specific questions. So, how much should I take? How frequently? Is there any chance that the akithasia will subside or will I have to remain a diphenydramine junkie for as long as I am on perphenazine? Thanks heaps.
For the past six months, I've been experiencing color and light perceptions problems. When I wake up, my perception of color is off, as though the color palette has been scrambled. I am also becoming increasingly sensitive to light. I recently went to an optometrist for this problem. My vision has not deteriorated and I am not suffering from glaucoma or other obvious eye problems. The issue is apparently neurological. My doctors did not think it likely that I had a tumor. I suffer from insomnia where I have problems getting to sleep. Staying asleep is not a problem. My drug regimen is as follows: Zoloft 50 mgs every 3 to 4 days (Over a decade experience with this medication. No prior vision problems on it.) Melatonin - 3 mgs every other night. Exedrin - 2 pills daily. Unisom - 1 dose weekly I do not drink alcohol, take caffeine, smoke or use recreational drugs. I exercise regularly and have had no environmental change or stressors within a year of the symptoms appearing. I had been using benadryl as a sleep aid, and quit taking it when I suspected it might be the problem. The symptoms have not abated. I have noticed that the Unisom and Melatonin tend to exacerbate the problem in the morning. Has anyone else experienced the problems color perception and photo-sensitivity as a result of these medications? Any other suggestions would be appreciated.